Minnesota, 2015

Hail and Damaging Winds in Minnesota, August 29, 2015

August 29, 2015 · NWS DLH · 3 events in 1 county or zone

Thunderstorms brought hail and damaging winds to parts of northern St. Louis County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DLH wrote it up.

Thunderstorms brought hail and damaging winds to parts of northern St. Louis County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before the first event at Aug 28, 11:40 PM CST, 42 minutes earlier.

Area forecast discussion, Aug 28, 11:40 PM CST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
1240 AM CDT SAT AUG 29 2015

.UPDATE...
ISSUED AT 851 PM CDT FRI AUG 28 2015

ADDED LIKELY POPS FOR AREA OF THUNDERSTORMS MOVING ALONG
INTERNATIONAL BORDER. THIS PRECIP WILL CONTINUE THROUGH 06Z WHEN
IT WILL MOVE OUT OF MN. MADE SOME ADJUSTMENTS TO TEMPS...SKY...AND
WIND.  REST OF FCST UNCHANGED.

UPDATE ISSUED AT 703 PM CDT FRI AUG 28 2015

UPDATED TO DECREASE POPS FROM DLH TO THE IRON RANGE. STRONG
THUNDERSTORMS OF JUST NORTH OF THE INTERNATIONAL BORDER THIS
EVENING. THEY MAY DRIFT DOWN INTO LAKE AND COOK COUNTIES IN THE
NEXT COUPLE OF HOURS. HAVE ALSO DECREASE QPF DUE TO THE LOCATION
OF THE STORMS.  REST OF FCST UNCHANGED.

&&

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 328 PM CDT FRI AUG 28 2015

AN UPPER LEVEL TROUGH WILL CONTINUE TO HELP CAUSE SOME STORMS
OVER THE NORTHLAND THIS EVENING. CURRENT RADAR TRENDS SHOW SOME
STORMS IN THE FAR ARROWHEAD MOVING OVER LAKE SUPERIOR WHILE
ANOTHER ROUND OF STORMS WAS OVER THE NORTHWEST ANGLE.THIS IS THE
STORM SYSTEM THAT WILL BE AFFECTING THE MINNESOTA FORECAST AREA
THIS EVENING. UPPER LEVEL VORT MAX SEEN ON WATER VAPOR ENTERING
NORTHWEST MN INTO A VERY UNSTABLE AIRMASS WHERE THE SPC
MESOANALYSIS SHOWS MUCAPES OF 3-4K J/KG AND A STRONG AREA OF SFC
MOISTURE CONVERGENCE. WIND SHEAR IS THERE...ABOUT 15 KTS...BUT NOT
STRONG. WITH THE WET BULB ZERO FAIRLY LOW..AROUND 10-11K FT...HAIL
WILL BE THE BIGGEST THREAT...WHICH WE HAVE ALREADY SEEN TODAY. THE
BEST LIFT AND MOST INSTABILITY WILL BE OVER THE FAR NORTH...BUT
CANNOT RULE OUT SOME STORMS ACROSS OVER THE MN WARNING AREA. SFC
HIGH PRESS RIDGE WILL KEEP MOST OF WI DRY OVERNIGHT.

THE UPPER LEVEL RIDGE AND SFC HIGH WILL BUILD INTO THE WHOLE
REGION OVERNIGHT.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 328 PM CDT FRI AUG 28 2015

THE LONG TERM PERIOD BEGINS WITH AN AREA OF HIGH PRESSURE CENTERED
OVER WISCONSIN BRINGING SOUTHERLY WINDS AND MILD OVERNIGHT
TEMPERATURES TO THE NORTHLAND ON SATURDAY NIGHT. THE HIGH WILL
MOVE EASTWARD OVER THE SOUTHERN GREAT LAKES ON SUNDAY BRINGING
WARM TEMPERATURES TO THE AREA WITH HIGHS IN THE 80S. A COLD FRONT
EXTENDING FROM THE MANITOBA ONTARIO BORDER IN SOUTHERN CANADA
THROUGH SOUTH DAKOTA WILL SLOWLY MOVE EASTWARD ON MONDAY BRINGING
A CHANCE OF SHOWERS AND THUNDERSTORMS TO NORTH CENTRAL MINNESOTA
DURING THE DAY. THE FRONT WILL MAKE LITTLE PROGRESS TO THE EAST AS
A STRONG UPPER LEVEL RIDGE WILL BE OVER THE MID ATLANTIC STATES.
THE FRONT WILL POSITION ITSELF NORTHEAST TO SOUTHWEST BISECTING
MINNESOTA ON TUESDAY AHEAD OF THE FRONT. SHOWERS AND THUNDERSTORMS
WILL BE MOST NUMEROUS OVER THE BRAINERD LAKES REGION TO THE TIP OF
THE ARROWHEAD AND POINTS NORTHWESTWARD ON TUESDAY. THE BOUNDARY
BECOMES NEARLY STATIONARY AND WEAKENS ON WEDNESDAY YIELDING A
SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS TO NORTHEASTERN
MINNESOTA AND NORTHWESTERN WISCONSIN. THE FRONT DISSOLVES OVER THE
AREA ON THURSDAY AHEAD OF A LOW PRESSURE SYSTEM OVER THE NORTHERN
GREAT PLAINS. THIS WILL BRING A CONTINUATION OF CHANCES OF SHOWERS
AND THUNDERSTORMS TO THE NORTHLAND ON THURSDAY AND
FRIDAY...ESPECIALLY IN THE AFTERNOON HOURS WHEN DIURNAL HEATING IS
THE GREATEST. TEMPERATURES MONDAY THROUGH FRIDAY NEXT WEEK WILL BE
ABOUT 10 DEGREES ABOVE NORMAL WITH HIGHS GENERALLY IN THE LOWER
80S.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 1238 AM CDT SAT AUG 29 2015

AT INL...THUNDERSTORMS MAY AFFECT THE SITE THROUGH 08Z WITH MVFR-
IFR CONDITIONS POSSIBLE. ELSEWHERE FOR TONIGHT...THE REST OF THE
TAF SITES WILL BE VFR WITH MVFR FOG EXPECTED AROUND 09Z TO 12Z.
DURING THE DAY SATURDAY AND SATURDAY EVENING...IT WILL BE VFR AT
ALL TAF SITES WITH LIGHT SOUTHERLY WINDS LESS THAN 10 KTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DLH  61  81  63  81 /   0   0   0  10
INL  61  88  64  82 /   0   0  10  20
BRD  63  84  64  84 /   0   0   0  10
HYR  58  81  62  83 /   0   0   0  10
ASX  57  82  62  83 /   0   0   0  10

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
LS...NONE.
&&

UPDATE...STEWART
SHORT TERM...CLC
LONG TERM...KK
AVIATION...JJM
Hazardous weather outlook, Aug 28, 4:03 PM CST, 8 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE DULUTH MN
503 PM CDT FRI AUG 28 2015

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-291430-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
503 PM CDT FRI AUG 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MINNESOTA AND NORTHWEST WISCONSIN.

.DAY ONE...TONIGHT
THUNDERSTORMS WILL BE SCATTERED OVER NORTHEAST MINNESOTA AND
POSSIBLY FAR NORTHWEST WISCONSIN THIS EVENING. SOME OF THE STORMS
IN NORTHERN MINNESOTA MAY CONTAIN SOME HAIL AND STRONG WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE POSSIBLE MOST EVERY DAY NEXT WEEK...EXCEPT FOR
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS MAY BE NEEDED THIS EVENING...ESPECIALLY IN
NORTHERN MINNESOTA.

LSZ121-140>148-291430-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
503 PM CDT FRI AUG 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE
WATERS OF WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL BE SCATTERED OVER LAKE SUPERIOR THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE POSSIBLE MOST EVERY DAY NEXT WEEK...EXCEPT FOR
SUNDAY.

CLC

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Special weather statement, Aug 28, 9:42 PM CST, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1042 PM CDT FRI AUG 28 2015

MNZ012-021-290430-
NORTHERN COOK/NORTHERN LAKE-SOUTHERN COOK/NORTH SHORE-
1042 PM CDT FRI AUG 28 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL COOK COUNTY...

AT 1042 PM CDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER EASTERN
BOUNDARY WATERS CANOE AREA WILDERNESS...OR 13 MILES NORTHWEST OF
GRAND MARAIS...MOVING EAST AT 20 MPH.

WIND GUSTS UP TO 40 MPH...HALF INCH HAIL...AND FREQUENT CLOUD TO
GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
GRAND MARAIS...CASCADE RIVER STATE PARK...EAGLE MOUNTAIN...BEARSKIN
LAKE...TAIL LAKE...POPLAR LAKE...DEVIL TRACK LAKE...DANIELS LAKE...
WATAB LAKE...CASCADE LAKE...CLEARWATER LAKE...TWO ISLAND LAKE...
CARIBOU LAKE AND BRULE LAKE.

SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.

LAT...LON 4777 9024 4772 9045 4771 9074 4807 9058
      4811 9018
TIME...MOT...LOC 0342Z 277DEG 16KT 4793 9049

STEWART
Special weather statement, Aug 28, 10:04 PM CST, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1104 PM CDT FRI AUG 28 2015

MNZ012-021-290445-
NORTHERN COOK/NORTHERN LAKE-SOUTHERN COOK/NORTH SHORE-
1104 PM CDT FRI AUG 28 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN LAKE AND
NORTHWESTERN COOK COUNTIES...

AT 1103 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM BOUNDARY WATERS CANOE AREA WILDERNESS TO NEAR GUNFLINT LAKE...
AND MOVING SOUTHEAST AT 35 MPH.

WIND GUSTS UP TO 40 MPH...HALF INCH HAIL...HEAVY DOWNPOURS...AND
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
GUNFLINT LAKE...SAGANAGA LAKE...LITTLE SAGANAGA LAKE...SEA GULL
LAKE...BOUNDARY WATERS CANOE AREA WILDERNESS...BASSWOOD LAKE...
SNOWBANK LAKE...ALPINE LAKE...FOREST CENTER...FALL LAKE...BIRCH
LAKE...HUDSON LAKE...SAWBILL LAKE...BUTTERFLY LAKE...KNIFE LAKE...
ALICE LAKE...KEKEKABIC LAKE...ENSIGN LAKE...LAKE THREE AND ISABELLA
LAKE.

IF YOU ARE ON OR NEAR ONE OF THE MANY AREA LAKES...GET OFF OF THE
WATER IMMEDIATELY AND SEEK SHELTER ON SHORE INSIDE A STURDY BUILDING.

LAT...LON 4818 9084 4818 9082 4816 9078 4809 9075
      4812 9061 4779 9072 4761 9157 4804 9178
      4809 9157 4808 9158 4804 9157 4807 9150
      4807 9145 4805 9143 4808 9125 4818 9109
      4819 9103 4822 9099 4823 9084
TIME...MOT...LOC 0403Z 311DEG 31KT 4791 9170 4813 9075

STEWART
Special weather statement, Aug 28, 10:28 PM CST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1128 PM CDT FRI AUG 28 2015

MNZ012-021-290500-
NORTHERN COOK/NORTHERN LAKE-SOUTHERN COOK/NORTH SHORE-
1128 PM CDT FRI AUG 28 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT COOK COUNTY...

AT 1127 PM CDT...AN AREA OF STRONG THUNDERSTORMS WAS 8 MILES EAST OF
EAGLE MOUNTAIN...OR 11 MILES NORTH OF GRAND MARAIS...MOVING SOUTHEAST
AT 55 MPH.

WIND GUSTS UP TO 40 MPH...HALF INCH HAIL...HEAVY DOWNPOURS...AND
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
GRAND MARAIS...CASCADE RIVER STATE PARK...GRAND PORTAGE STATE
PARK... LUTSEN...EAGLE MOUNTAIN...HOVLAND...PINE LAKE...TOM
LAKE...BEARSKIN LAKE... POPLAR LAKE...DEVIL TRACK LAKE...DANIELS
LAKE...CASCADE LAKE...SWAMP LAKE...NORTH LAKE...CLEARWATER
LAKE...TWO ISLAND LAKE AND CARIBOU LAKE.

SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.

LAT...LON 4799 8957 4796 8958 4796 8964 4797 8968
      4790 8977 4783 8997 4773 9043 4767 9060
      4771 9072 4813 9058 4809 9055 4810 9008
      4802 8999 4799 8990 4802 8978 4800 8964
      4800 8958 4801 8948
TIME...MOT...LOC 0427Z 311DEG 49KT 4793 9038

STEWART
Special weather statement, Aug 28, 11:15 PM CST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1215 AM CDT SAT AUG 29 2015

MNZ011-290545-
NORTH ST. LOUIS-
1215 AM CDT SAT AUG 29 2015

...A LINE OF STRONG THUNDERSTORMS APPROACHING LAKE AGNES...

AT 1214 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM 23 MILES NORTHEAST OF BUYCK TO 7 MILES NORTHEAST OF CRANE
LAKE...AND MOVING SOUTH AT 20 MPH.

WIND GUSTS UP TO 55 MPH...DIME SIZE HAIL...TORRENTIAL RAINFALL...AND
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS.

THESE STORMS WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN
NORTH ST. LOUIS COUNTY...INCLUDING THE FOLLOWING LOCATIONS...CROOKED
LAKE...LOON LAKE...LAKE AGNES AND SAND POINT LAKE.

SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.

THESE STORMS MAY INTENSIFY...MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4835 9247 4822 9237 4825 9227 4832 9231
      4835 9228 4834 9221 4836 9215 4836 9206
      4833 9205 4832 9200 4827 9201 4824 9197
      4825 9195 4823 9196 4824 9189 4821 9186
      4820 9182 4800 9239 4837 9250 4838 9247
TIME...MOT...LOC 0514Z 337DEG 19KT 4840 9218 4834 9237

MCLOVIN
Special weather statement, Aug 28, 11:45 PM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1245 AM CDT SAT AUG 29 2015

MNZ011-012-019-290615-
CENTRAL ST. LOUIS-NORTH ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
1245 AM CDT SAT AUG 29 2015

...A LINE OF STRONG THUNDERSTORMS MOVING ACROSS THE BOUNDARY
WATERS CANOE AREA...

AT 1244 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM 16 MILES NORTHWEST OF BASSWOOD LAKE TO 7 MILES EAST OF BUYCK...
AND MOVING SOUTHEAST AT 30 MPH.

WIND GUSTS UP TO 55 MPH...PEA SIZE HAIL...TORRENTIAL RAINFALL...AND
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ELY...SOUDAN UNDERGROUND MINE STATE PARK...BEAR HEAD LAKE STATE
PARK...LAKE VERMILION...TOWER...WINTON...FALL LAKE...BURNTSIDE
LAKE...BASSWOOD LAKE...ROBINSON...SNOWBANK LAKE...WHITE IRON LAKE...
NORTHWESTERN BOUNDARY WATERS CANOE AREA WILDERNESS...SHAGAWA LAKE...
SOUDAN...HIGH LAKE...BIG MOOSE LAKE...GREENSTONE LAKE...CUMMINGS LAKE
AND FOURTOWN LAKE.

SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.

LAT...LON 4832 9200 4827 9201 4825 9195 4823 9196
      4824 9189 4821 9186 4820 9179 4820 9172
      4811 9171 4812 9168 4810 9164 4811 9156
      4805 9158 4807 9147 4798 9138 4776 9229
      4821 9247 4825 9228 4826 9228 4833 9204
TIME...MOT...LOC 0544Z 328DEG 27KT 4824 9186 4812 9237

MCLOVIN
Special weather statement, Aug 29, 12:15 AM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
115 AM CDT SAT AUG 29 2015

MNZ011-012-019-290630-
CENTRAL ST. LOUIS-NORTH ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
115 AM CDT SAT AUG 29 2015

...A LINE OF STRONG THUNDERSTORMS CONTINUE MOVING THROUGH THE
BOUNDARY WATERS...

AT 114 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
NEAR BASSWOOD LAKE TO BOUNDARY WATERS CANOE AREA WILDERNESS...AND
MOVING SOUTHEAST AT 30 MPH.

WIND GUSTS UP TO 55 MPH...PEA SIZE HAIL...TORRENTIAL RAINFALL...AND
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  FALL LAKE AROUND 125 AM CDT.
  ELY...BEAR HEAD LAKE STATE PARK...BASSWOOD LAKE...SOUTHWESTERN
BOUNDARY WATERS CANOE AREA WILDERNESS...SNOWBANK LAKE AND BIRCH LAKE
AROUND 130 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE LAKE THREE...FARM
LAKE...DISAPPOINTMENT LAKE...SHAGAWA LAKE...GREENSTONE LAKE...BEAR
ISLAND LAKE...HIGH LAKE...CUMMINGS LAKE...FOURTOWN LAKE AND GABBRO
LAKE.

SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.

THESE STORMS MAY INTENSIFY...MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4811 9171 4812 9168 4811 9168 4811 9165
      4810 9164 4810 9155 4808 9158 4804 9157
      4807 9149 4807 9145 4805 9143 4805 9140
      4795 9124 4766 9207 4795 9224 4814 9170
TIME...MOT...LOC 0614Z 325DEG 27KT 4810 9165 4794 9210

MCLOVIN

The radar

The Duluth radar (KDLH), 125 km away, was scanning. The volume nearest the first event began at 06:23 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 1 hail. Local standard time, as filed.

Hail, St. Louis

When
August 29, 12:22 AM CST
Where
St. Louis County, 6.29 mi N of Robinson
Measured
0.88 in hail
Reported by
Public
Coordinates
47.960, -92.070

There was penny to nickel sized hail reported on the north end of Little Crab Lake.

Thunderstorm Wind, St. Louis

When
August 29, 12:55 AM CST
Where
St. Louis County, 0.69 mi N of Murray
Measured
52 kt (60 mph) estimated gust
Reported by
State Official
Coordinates
47.830, -92.180

There were trees down near mile marker 269 on Highway 169.

Thunderstorm Wind, St. Louis

When
August 29, 1:15 AM CST
Where
St. Louis County, 1.38 mi N of Embarrass
Measured
52 kt (60 mph) estimated gust
Reported by
State Official
Coordinates
47.690, -92.200

There were trees down near the intersection of Highway 21/26 and Road 969.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2015Every state in 2015This day in weather historyWarnings in Minnesota, August 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 598943, 598945, 598944.